Skip to content
Ativan addiction -high dosage Please advise for tapering method
avatar
sharkeysgirl posted:
I've been taking high doses of ativan 2mg in morning and 2mg at night for a year now. I have been taking the drug for almost 5 years. I was diagnosed with a chronic disease 5 years ago, which is why I was prescribed this drug. I also take a 5/500 vicodin in the morning and another one at 5pm. Anyway, I want to stop the ativan and need tapering advice. PLEASE advise. So stressed over this.
Reply
 
avatar
Caprice_WebMD_Staff responded:
Hi Sharkeysgirl,

I hope others here will share their own tapering stories but you also should do this with your medical provider's help and guidance. Please talk with him/her to set a plan in place.
 
avatar
TDXSP08 responded:
well Ativan come in 2Mg 1Mg .5Mg

So if you are on 2 Mg twice a day reduce it to 3MG a day for a month.

Then reduce it to 2 MG a day for a month

then to 1 Mg a day for a month

then .5 Mg a day for a month

now you are Ativan Free!

I am not a Doctor nor did i play on on "One life to live" but since we truly only do have one to live lets make it a damn good one! if you choose to use any of this advice know that weaning from any Med can be uncomfortable and if at any time you feel like this weaning is out of control or there's something wrong Present yourself to the nearest Emergency Department for triage and Care.

Peace
 
avatar
GTKT79 replied to TDXSP08's response:
I have read several of your posts, I can relate to most of them. I have been struggling with addiction for the last eleven years. It has gone from meth to heroin, and just about everything inbetween. I have gone through methadone treatment, suboxone treatment, and even cold turkey. The problem is that when I come out of what I call my drug fog I have to deal with the mess I have made of my life, which causes depression. I am currently weening myself off of suboxone due to a roxy habit. The problem is that I am still trying to rebuild my life, everytime something seems to get difficult I want to turn back to my drug fog where I don't have to deal with it. So far I have resisted and have realized that if I just fight through it life will get better.
I have had many things that I have blamed my drug use on, and many things in life I have lost to drug abuse. The key for me right now is just focusing on the future and the people in my life that love me, and have loved me through all of my stupid choices. I choose to believe that there is light at the end of the tunnel and the life will get better.
 
avatar
FlyGus replied to GTKT79's response:
I would advise you to taper as slow as possible. Since you have a legit prescription for ativan it might be worth getting one more time, so you can decrease your intake by 5-10% every 3-7 days. Taper as slowly as you can, as ativan withdrawal is not easy. The side effects of ativan are not limited to withdrawal though, as you may have felt yourself groggy in the morning. Ativan is a fast acting benzo and because of that it gives users a slightly higher risk of overdose, and also the reason you may feel high when taking it.


Featuring Experts from Betty Ford Center

Betty Ford Center Board of Directors member A. Thomas McLellan, Ph.D ., Professor, Department of Psychiatry and Director, Penn Center for Substan...More

Helpful Tips

Help with Effexor Withdrawal
I don't think this was mentioned in this discussion, just skimmed through. I know not everything works this same for everyone, but I came ... More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.